# SDR CA140203025

- Difficulty date: January 29, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 34,680 hours
- Engine: Pwa PT6T3B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Spider
- Part number: 412040785103
- Condition: Broken
- Location: Transmission
- Part time: 772 hours
- Component: Transmission, Bell
- Component part number: 212540002
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED TRANSMISSION CHIP LIGHT ILLUMINATED DURING HELI-SKI OPERATIONS AND RETURNED TO LODGE.  EXAMINATION OF CHIP PLUG BY AME SHOWED SEVERAL SMALL FLAKES AND 1 SMALL SLIVER.  TRANSMISSION WAS REMOVED AND DISSASSEMBLED. SPIDER ASSY WAS FOUND WITH 1 "LEG" BROKEN COMPLETELY OFF.  THIS PART WAS PURCHASED NEW FROM MFG IN MAY 2011 AND HAD NO HISTORY OF ABNORMAL OPERATION.  TRANSMISSION WAS REPLACED. REPORT SENT TO MFG PRODUCT SUPPORT.  WILL UPDATE SDR WHEN MORE INVESTIGATION RESULTS ARE AVAILABLE.
